MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Catalog Number 9-ATV12F45/80
Medical Device Problem Codes Positioning Problem (3009); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 34mm amplatzer septal occluder was selected for implant on(b)(6) 2024 using a 12f amplatzer trevisio intravascular delivery system to treat an atrial septal defect (asd).The diameter of the asd was measured at 27x30mm.The inferior and posterior rims were more than 5mm.The patient had a small superior rim and no aortic rim.The patient's activated clotting time (act) level was 248 seconds at the start of the procedure.During the procedure positioning was difficult and the occluder was partially re-captured multiple times.The occluder was fully re-captured and removed from the patient and deployed to confirm the occluder was still firmly attached to the delivery cable.The occluder was washed with heparinized saline.The occluder was re-loaded and re-inserted into the patient.During deployment a clot was noted on transesophageal echocardiogram (tee) while the left disc of the occluder was partially deployed.It was unknown if the clot was attached to the occluder, or the tip of the delivery sheath, or in-between both devices.Later in the procedure a thrombus was noted in the left atrial appendage (laa).It was unknown if it was the same clot that was previously noted or if a new one had formed.The procedure was aborted.Five 500 units of heparin was administered throughout the procedure.The patient's act at the end of the procedure was 300 seconds.The patient was hospitalized for monitoring and prescribed anticoagulants for the next 6 months.The patient status was stable.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of patient device interaction problem (thrombosis), positioning problem, and thrombosis was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no other complaints reported from this lot.The provided imaging was reviewed by an abbott clinical engineering manager.Based on all available information, a cause for the reported patient device interaction problem (thrombosis), positioning problem, and thrombosis could not be conclusively determined.The reported unexpected medical intervention and hospitalization were the result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20928200
Report Number2135147-2024-06376
Device Sequence Number14713149
Product Code DQY
UDI-Device Identifier05415067030955
UDI-Public(01)05415067030955(17)260630(10)9141166
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190581
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number9-ATV12F45/80
Device Lot Number9141166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
34MM AMPLATZER SEPTAL OCC[9-ASD-034, LOT: 9010014]
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age18 YR
Patient SexFemale
Patient Weight44 KG